MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number M8702
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided please confirm the number of patients affected by this alleged deficiency.Unknown.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).Not to my knowledge if no, please create a new pc file for each patient/event.When did the suture breakage happen (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? during the handling on the patient's tissue how many sutures broke? please specify by product code and lot number: i was told several but was not given a specific number when did the needle popped off from the suture thread (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? during the case.How many needles popped off? please specify by product code and lot number: they did not specify.Please provide the lot number of products m8737 and m8702.These lots were not able to be retrieved.The outer packaging was thrown out before they reported to me., please note these sutures came in the medline pack and did not come off the shelf¿.It was noted by the tech that this happens often with sutures that are repacked into the medline packs.Were there patient consequences? if yes, please explain.They had to restart the anastomosis with a fresh suture from off the shelf.Longer procedure time.No issues after retrieving a new stitch provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Scrub tech did not want to give name: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure in 2025 and suture was used.The sutures are breaking mid strand and needle has popped off the sutures during use.They had to restart the anastomosis with a fresh suture from off the shelf.Longer procedure time.No issues after retrieving a new stitch.Additional information was requested.

Brand Name
PRLNE BLU 4X24IN 7-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23010556
Report Number2210968-2025-10273
Device Sequence Number9848171
Product Code GAW
UDI-Device Identifier10705031045774
UDI-Public10705031045774
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM8702
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown